MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE
Model Number M00561831
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rotatable medium oval stiff snare was used in the colon during an endoscopic polypectomy procedure performed on (b)(6) 2021.During the procedure, the device was unable to deliver energy during polyp resection.Reportedly, it was confirmed on both the snare handle and the machine side that the snare was securely attached to the active cord.After the procedure was completed, the machine was checked, but there was no problem.There were no visible issue noted with the cautery pin.There was an attempt to apply cautery and there were no other issues noted with the device.The procedure was completed with a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: (initial reported city) (b)(6).Block h6: problem code a090402 captures the reportable event of difficulty delivering electric current.Block h10: (product investigation): one rotatable snare was received for analysis.The device was carefully inspected and no damages were noted.Continuity test was performed and the device's electrical resistance was within specification which measured 19.1 ohms (the resistance shall be less than 20 ohms), indicating a proper connection.Taking into consideration the evaluation conducted at the complaint investigation site and the details of the complaint, this product investigation was assigned the most probable cause classification of no problem detected.This code was selected as the most probable complaint cause based on the information available.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing issue, design or user issue which could have caused the complaint.Device analysis found no issues with the device during visual and continuity test.No issues were noted with the electrical device testing during continuity test.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a rotatable medium oval stiff snare was used in the colon during an endoscopic polypectomy procedure performed on (b)(6), 2021.During the procedure, the device was unable to deliver energy during polyp resection.Reportedly, it was confirmed on both the snare handle and the machine side that the snare was securely attached to the active cord.After the procedure was completed, the machine was checked, but there was no problem.There were no visible issue noted with the cautery pin.There was an attempt to apply cautery and there were no other issues noted with the device.The procedure was completed with a different device.There were no patient complications reported as a result of this event.

Brand Name
ROTATABLE SNARE
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11702074
Report Number3005099803-2021-01831
Device Sequence Number19698151
Product Code FDI
UDI-Device Identifier08714729283997
UDI-Public08714729283997
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160637
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2023
Device Model NumberM00561831
Device Catalogue Number6183
Device Lot Number0025632345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1